Apr 12, 2009 01:37PM Cheryl60 wrote:
Hi Joanne...So sorry to hear about the return of this dang BC. UGH I am on Femara and agree with you, it has caused some pretty bad SE of joint pain. I feel 80. I'm 61. It has also thrown me back into menopausal symptoms..ie flushing, BAD night sweats and anxiety attacks. So lovely, NOT. I've only been on it since Jan1st of this year.
I have a question for you tho, when you were 1st dx back in 1993, after your surgery and the chemo and rads, did you take anything such as Tamoxifen? I know there is no absolute guarantee for this bc not returning on us, treatments and/or drugs aside, but i'm having a real hard time justifying taking Femara and coping with all its SE and still face the prospect of reoccurance.
Going back some..I was 1st dx last August of 2008, had a lumpectomy, (it was really little - only .8 cm..clear margins, and no node involvement. I had 36 treatments with rads which ended in Dec and then put on Femara...
I sometimes feel like I have had the 'bums rush' in that..wham bam, surgery, rads, medication..OK you're good to go...now go live your life! Ya Right!!! When you're 1st dx, you are in such a dither, and you definately DO NOT know all the right questions to ask, you just want this thing outa you and be better...BUT..its only after all that do you have the sense to question things, hear and read about ALL the SE's and such..and now I'm questioning whether taking this drug will truely help or if it's just a long term 'experiment' of the pharmas and the drs. have accepted all their information re: Femara and we're just their guinea pigs....
Oh I know, we should probably be happy there is something out there that says it can give you 15+ more years BUT my question is, will we just end up getting this crap back again and again, no matter what we do??? I know no one has that crystal ball YET, its just hard to take this drug daily when you get all these se's that really affect your quality of life.
I'm sorry I havent been able to give you much positive feedback re: Femara..but from what I've read here on these boards, it's pretty much the same with all who take this.
I also know that it is OUR decision to take this drug or not take it. BUT, its the 'fear factor' that keeps us taking it. The what ifs...do we throw the dice and take our chances without it? or do we give in and take this drug and HOPE for no more BC???? Its a tough one!
I'd appreciate your feedback and of course all others who might be on this also.
Strength and prayers to you also...Cheryl
Cheryl60Dx 8/13/2008, IDC, <1cm, Stage I, Grade 2, 0/1 nodes, ER+/PR+, HER2-